My husband started taking Amantadine on 31st July and it seemed like a miracle drug.
His tremor stopped immediately and he had so much more energy
This all lasted 4 weeks and sadly this last week he has really gone downhill
Headaches and aches and pains in his neck and shoulders, depression and tiredness
His skin is very hot and red and wet with sweat
Also tremor much worse again
Any advice anyone please
I am sorry to hear that things are not going so well, I would suggest that you contact your Parkinson’s nurse to get some advice or if you do not have access to a PD nurse then contact our helpline on 0808 800 0303 and ask them to put you in contact with one of our PD nurses. However if things continue to deteriorate I would recommend that you contact your GP.
I hope things improve
Sue - moderation team
Sorry to hear about this. Amantadine is meant to work alongside your L-dopa to improve your symptoms including dyskinesia. I’ve read that effects supposedly wear off after a few months. But four weeks does not sound right. But the getting hot sounds very familiar – my partner has suffered from “boiling up” when waiting for the meds to kick in and this seemed to start with Amantadine, which my partner has been taking for years. The dosage was reduced because of this boiling up, and bad nightmares were attributed to taking it too late in the day. There was some improvement though it didn’t totally fix either problem. However, stopping Amantadine has proved difficult. Even reducing the dosage steadily has not made it possible to stop taking it. It is hard to say exactly what the drug is doing for my partner, but without it, the symptoms are far worse, in fact, very bad.
Looking on the bright side, it is an antiviral that was developed to fight a form of Coronavirus, if not Covid-19. I live in hope!
Any pseudo medical advice included in this reply is purely my ill-informed opinion from drawing the wrong conclusions from experience. I am not a doctor. I hope things get better for you both, and fast.